advertisement
Question
Posted by: Angie | 2004/10/26

Sleeping tabs

Hi, Doc. I am at my wits nd. I have a friend who suffers from serious depression and has been diagnosed with bipolar disorder. She has been talking a great deal about suicide and has threatened to take her entire month's supply of Zopimed sleeping tablets.
What I wanted to know is: can she overdose from these tabs and how many would she have to take? If I know, I can hide the rest away from her to make it harder for her to get to.
Help.

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageCyberShrink

One CAN overdose on anything ; fortunately some things are less likely to be harmful if one does, and Zopimed is towards the safer end of the spectrum. But even if a dose of it on;y put one to sleep soundly for a day, that in itself can be dangerous, so that, for instance, one might vomit and inhale one's vomit, etc. What you could do would be to say frankly to her that you are worried about her, especially because she has threatened to take an overdose, and you'd prefer to take control of the tablets, to help her keep safe.
What I don't understand is this --- if she has a serious depression, and a diagnosis of bipolar disorder --- why is it only the Zolpidem that you're concerned about ? Isn't she receiving other meds, like antidepressants ? Is someone else caring for those ? And wouldn't it be wisest to discuss this concern with her, and with her parents ?

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: Angie | 2004/10/27

Hi Doc,

Thanks for getting back to me. She is also taking Luvox and Lamictin and I've heard that the Luvox could be dangerous if she takes too many. Is this true?
I am helping her as best I can and am ensuring that she starts to see her therapist again. She seems to be spiralling out of control and I am all that she has, so I have to take care of her.
Please let me know about the antidepressants and their safety.

Thanks.

Reply to Angie

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement